Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Urgently needs helps
Oct 20, 2012

I had an argument with my friend Dr in the clinic. We there for need immediate advice. Here is a woman who came to our clinic and she is one month pregnant and was exposed to HIV through blood contact. We have decided to put her on PEP with a combination drugs of Kaletra (lopinavir 400mg + ritonavir 100)and Lamivudine/Tenofovir Disoproxil Fumarate 300mg/300mg. This was done within recomended time of 27 hr. Our worry is effect od drugs on the unborn child. Can she go on for the next 26 days? Please advise. The later is once a day and the other twice a day. We are closely monitoring but this is a subject that needs sharing as we have never done this before. Thanks Dr Thimoty, Mabarara Teaching Hospital, Uganda

Response from Dr. Young

Hello Dr. Thomoty,

Thanks for posting from Uganda.

In general, HIV medications are considered safe to use during the pregnancy of positive women- so that if a woman taking medications (including Kaletra, lamivudine and tenofovir) were to become pregnant, we would continue these very medications.

In your patient's case, it's a matter of balancing the small incremental risk of drug toxicity against the potential risk of her acquiring HIV infection. While we often will use zidovudine/lamivudine for pregnant HIV+ women, tenofovir is often used as well. If her exposure was of sufficient risk, I'd see no great problem in using the PEP regimen that you've selected.

I hope that helps and please feel free to write back anytime. BY



Previous
Complera follow up question
Next
RPR reactive TPHA positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement